Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4 Bumps

What could happen for not taking my meds?

I have been taking Synthyoid for my "low thyroid" well I can not afford it until next Friday so e how I am out or forgot to refill...I have not taking it for 5 days...I don't feel any different so what could happen. I do plan on getting back on them when I can afford it :/

Thanks ladies for listening ;)

Answer Question
 
Anonymous

Asked by Anonymous at 9:36 PM on Jun. 16, 2013 in Health

Answers (10)
  • If you can not afford it, it really doesn't matter.
    But the effects can be bad enough that you should never stop taking your medication for thyroid for any reason unless your doctor directs you to for a specific need. The thyroid regulates all the bodies organs. It is not something to play with.

    Increase your iodine intake for now and also you selenium. Probably not spelled right.
    Dardenella

    Answer by Dardenella at 9:41 PM on Jun. 16, 2013

  • Call your doctor and see if he has any samples he can give you til you can afford your prescription.
    Ginger0104

    Answer by Ginger0104 at 9:53 PM on Jun. 16, 2013

  • You should never stop taking your maintenance meds.
    If you fill for a 30 day supply, how come you ran short?
    If you don't have insurance, most drug stores have Levothyroxine (Synthroid) on their drug plan for approx. 3.99 a month.
    Something to ask your pharmacy about.
    PMSMom10

    Answer by PMSMom10 at 9:59 PM on Jun. 16, 2013

  • Call the drug manufacturer. Most of them will help you if you are unable to pay for your meds. At one time I know montel Williams also had an organization to help those that couldn't afford their meds - google it?
    missanc

    Answer by missanc at 9:59 PM on Jun. 16, 2013

  • Two options Usually doctors have samples and will give them to you or the pharmacy will advance you med until you can pay. If all of that does not work take kelp with iodine . I'm been off that kind of med and no longer have an issues, last test was normal.
    by2013

    Answer by by2013 at 10:18 PM on Jun. 16, 2013

  • You might not feel any effects right away, but going off a maintenance medication will change the levels of the medication in your system, and those levels may be hard to regulate again after you resume taking your prescription. Look into options for getting more pills right away, before waiting till Friday.
    Ballad

    Answer by Ballad at 10:28 PM on Jun. 16, 2013

  • I agree with the others, this is not something to be taken lightly. Call your Dr. or your pharmacy to get some samples or an advance to get you by.
    mrsmom110

    Answer by mrsmom110 at 9:48 AM on Jun. 17, 2013

  • Don't you have insurance? is it not covered? I would say make it work so you can get your prescription this has to do with your condition. You don't want to stop anything with consulting your doctor. good luck!
    Sillylins

    Answer by Sillylins at 3:20 PM on Jun. 17, 2013

  • Ok ladies I guess subconsciously I upset bc 3 years ago I was fine with my thyroid didn't eat the right foods but tried didn't excercise...til one day my dh & I started walking daily then I go to our doctor for our routine check ups and BOOM! My doctor tells me I have a "low thyroid"....WTF???
    I don't get it Iwasfine in the past and just bc Idecideto make a better choice in my life my thyroid is messed up...???
    So he puts me on this "Synthyoid" Itakeall this time for just in case but it sure makes me wonder so this time Iamcompletely out of cash and can to get my meds until Friday. So mentally Iam feeling like I don't really need them but I know I should take them just bc my Dr. says but I just if d it very fishy that all of a sudden I have a low thyroid just bc I started to walk daily :/ I don't get it.

    Please explain if I am missing something... THX!!!
    Anonymous

    Comment by Anonymous (original poster) at 8:25 PM on Jun. 17, 2013

  • Sorry for all the missed spaces and misspells...
    Anonymous

    Comment by Anonymous (original poster) at 8:27 PM on Jun. 17, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN